MAUDE Adverse Event Report: MICROVENTION, INC AZUR 35 CX DETACHABLE 16MM X 32CM; EMBOLIZATION COIL

MICROVENTION, INC AZUR 35 CX DETACHABLE 16MM X 32CM; EMBOLIZATION COIL
Model Number 45-751632
Medical Device Problem Codes Detachment of Device or Device Component (2907); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/24/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The lot number was provided.A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was returned to the manufacturer.The investigation is currently underway.The instructions for use (ifu) identifies premature or difficult coil detachment as potential complications associated with use of the device.
 
Event or Problem Description
It was reported that an embolization coil became detached inside of a cordis brand catheter.The embolization coil was removed in its entirety along with the catheter.There was no reported intervention or patient injury.
 
Additional Manufacturer Narrative
Only the implant coil was returned.The coil was found to be broken and stretched.The monofilament was stretched and broken and was inside of the implant coil.The pusher was not returned, so the investigation could not perform further analysis.The physical evaluation of the device could not identify the conditions or circumstances that led to the damage, but the damage is consistent with the device experiencing forces over specification.No other components were returned as part of this investigation, so it cannot be determined what contributing factors led to the reported event.

Brand Name
AZUR 35 CX DETACHABLE 16MM X 32CM
Common Device Name
EMBOLIZATION COIL
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise drive
aliso viejo CA 92656
MDR Report Key9389499
Report Number2032493-2019-00279
Device Sequence Number1814424
Product Code KRD
UDI-Device Identifier00812636021096
UDI-Public(01)00812636021096(11)190625(17)240531(10)1906255J2
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source distributor,foreign,health pr
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model Number45-751632
Device Catalogue Number45-751632
Device Lot Number1906255J2
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/20/2019
Initial Date Received by Manufacturer 10/30/2019
Supplement Date Received by Manufacturer10/30/2019
Initial Report FDA Received Date11/28/2019
Supplement Report FDA Received Date12/20/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1